Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 23, NWS Northern Indiana

April 12, 2001Cass County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Apr 12, 2001, 12:17 AM EST for Cass County, Indiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2001, 12:17 AM EST (05:17 UTC)
Expired
Apr 12, 2001, 1:10 AM EST
In force
53 min
Issued by
NWS Northern Indiana
Area
Whole counties

County Cass County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
539 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 120518
SVRFWA
INC017-120610-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1217 AM EST THU APR 12 2001

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN INDIANA

* UNTIL 110 AM EST

* AT 1217 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF LOGANSPORT...MOVING NORTHEAST
  AT 50 MPH.

* TOWNS IN THE PATH OF THIS STORM INCLUDE
  LOGANSPORT   
  RURAL CENTER 
  TWELVE MILE

SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.

GOLF BALL SIZED HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM 
SEEK SHELTER IMMEDIATELY

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 11:53 PM EST, 24 minutes earlier.

Area forecast discussion, Apr 11, 11:53 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1153 PM EST WED APR 11 2001

QUICK UPDATE TO ZONES TO TAKE OUT MENTION OF MIDNIGHT WORDING.
TEMPS LOOK ON TRACK.  COLD FRONT OVR LWR MO VLY WILL CONT TO MOVE E
TONIGHT.  WINDS WILL REMAIN STRONG WITH 50 KTS JUST A FEW KFT ABV
SFC.

.IWX...NONE.

OHARA

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.